palpitations

Hi,

Its been almost two weeks since I gave up the evil habit and I havent used anything except sheer will power!!:

Just a couple of days after stopping I was getting some hot feelings in my stomach, thought it might be cravings so I ignored them.

But they didnt seem to go so I went to GP, she seems to think it is indigestion so I started taking indgestion tabs for a few days.

Few days later no difference!!Went back to GP... cant find anything wrong!!:mad: By now I was getting a few sharp pains in both sides of my chest (thinking I was about to have a heart attack I went to A&E, they did an ECG and listened with that deffa scope thingy.. said its probably gastinitis, got a months supply of pills for that. Went back to A&E again a week later as it wasnt improving, same thing but with an chest xray... nothing again..doctor said it could be trapped nerves.

Cant remember time scales now:confused: .

Doctor took blood thinkingitmight be gallstone,.. that came back negative.

Now the GP is saying its probably stress causing it and to take rescue remedy.:confused:

Shouldnt there be a more detailed investigation?? I still have these feelings... no to make things worse I have palpitations every other day that last whole days!!!

I dont need all this crap.. its hard enough staying away from the fags!!

3 Replies

oldestnewest
  • Hi Dave,

    Firstly well done on sticking with it so far in spite of the additional burden. When you say gastinitis, do you mean gastroenteritis i.e. inflamation of the gastro intestinal tract. Indigestion and other similar conditions such as ulcer disease can be incredibly painful and it's not unusual to hear descriptions of the pain as being like having a heart attack. Sounds like the hospital and the doc both seem to think it's gastric by your description. Do you feel bloated when it's painful or feel the need to belch? Did they give you Zantac or Tagamet pills? at the hospital - if so and they're not alleviating the pain ask your doc if you can have a H Pylori test. H Pylori bacteria in your system can cause painful ulcer symptoms which won't clear up without a course of antibiotics to kill the blighters.

    Good luck and stick with it

    Dicky

  • Hi Dave,

    Firstly well done on sticking with it so far in spite of the additional burden. When you say gastinitis, do you mean gastroenteritis i.e. inflamation of the gastro intestinal tract. Indigestion and other similar conditions such as ulcer disease can be incredibly painful and it's not unusual to hear descriptions of the pain as being like having a heart attack. Sounds like the hospital and the doc both seem to think it's gastric by your description. Do you feel bloated when it's painful or feel the need to belch? Did they give you Zantac or Tagamet pills? at the hospital - if so and they're not alleviating the pain ask your doc if you can have a H Pylori test. H Pylori bacteria in your system can cause painful ulcer symptoms which won't clear up without a course of antibiotics to kill the blighters.

    Good luck and stick with it

    Dicky

    Thanks.

    I do feel like burbing a bit at times... feels like something is lodged in there somewhere..

    The pains arent bad... just bothering me a bit.. worse at night really.. like last night.. I kept waking up ... seemed like every 5 mins because of the palps.

    And yes doc thinks its gastroenteritis (not sure thats how we spell it over here) lining of the stomach, been taking OMEPRAZOLE for 3 weeks now.. got one weeks worth left. It doesnt seem to be helping.. the doc did say that it can last months.

    I will ask about the H Pylori test and see what happens.

    Thanks for the reply..

    Dave

  • Hello Dave x x

    Welcome to the site and well done on staying strong through the troubles, better to get better smoke free than with smoking, things heal quicker!

    And exactly what Dicky said too i agree with it all !! :confused: Dr Dick :rolleyes: hehehe That was amazing post dicky!

    I hope the H pylori helps!!

    ~Buffy x x

You may also like...